Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS San Angelo, TX

March 25, 20094 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2009, 2:39 PM CDT for 4 counties in Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2009, 2:39 PM CDT (19:39 UTC)
Expired
Mar 25, 2009, 3:15 PM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Concho County, TX, Menard County, TX, Schleicher County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 55 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 11:27 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 251939
SVRSJT
TXC095-327-413-451-252015-
/O.NEW.KSJT.SV.W.0013.090325T1939Z-090325T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN MENARD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 315 PM CDT

* AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 24
  MILES SOUTHWEST OF EDEN...OR 25 MILES WEST OF MENARD...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVE OAK BY 315 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT 
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3124 9983 3092 9983 3094 10027 3114 10028
TIME...MOT...LOC 1938Z 267DEG 21KT 3103 10016

$$
1 follow-up statement
000 
WWUS54 KSJT 252003
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT WED MAR 25 2009

TXC413-451-252013-
/O.CAN.KSJT.SV.W.0013.000000T0000Z-090325T2015Z/
TOM GREEN TX-SCHLEICHER TX-
303 PM CDT WED MAR 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHLEICHER AND
SOUTHEASTERN TOM GREEN COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT 
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3117 9983 3092 9983 3093 10012 3113 10011
TIME...MOT...LOC 2003Z 262DEG 19KT 3097 10003

$$

TXC095-327-252015-
/O.CON.KSJT.SV.W.0013.000000T0000Z-090325T2015Z/
CONCHO TX-MENARD TX-
303 PM CDT WED MAR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN MENARD AND SOUTHWESTERN CONCHO COUNTIES...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 14 MILES SOUTHWEST OF LIVE OAK...OR 16 MILES WEST OF
MENARD...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
NORTHWESTERN MENARD AND SOUTHWESTERN CONCHO COUNTIES.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT 
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3117 9983 3092 9983 3093 10012 3113 10011
TIME...MOT...LOC 2003Z 262DEG 19KT 3097 10003

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:16 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 25, 12:16 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 PM CDT WED MAR 25 2009

.AVIATION...
/18Z UPDATE/

WIDESPREAD MVFR CIGS ARE EXPECTED ACROSS WEST CENTRAL TEXAS
THROUGH 25/21Z AS AN UPPER LEVEL SYSTEM MOVES EAST ACROSS THE
AREA. ASSOCIATED TSTMS WILL MOVE THROUGH THE AREA THROUGH EARLY
AFTERNOON...A FEW OF THE THUNDERSTORMS MAY BE SEVERE. TSTMS SHOULD
END OVER THE WESTERN HALF OF THE AREA BY 21Z AND EXIT THE EASTERN
HALF OF THE AREA BY 24Z. MAINLY VFR CONDITIONS ARE EXPECTED OVER
ALL TERMINALS BY 21Z. EXPECT VRB15G25KT DURING ANY THUNDERSTORM
ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 1203 PM CDT WED MAR 25 2009/

UPDATE...
ADJUSTED POP AND WEATHER GRIDS FOR THE REMAINDER OF TODAY TO INCLUDE
SEVERE THUNDERSTORM WATCH. INCREASED POPS ALONG OUR WESTERN COUNTIES
TO AT LEAST 20 POPS FOR THE REMAINDER OF TODAY. OTHERWISE...NO OTHER
CHANGES.

23/HUBER

PREV DISCUSSION... /ISSUED 828 AM CDT WED MAR 25 2009/

UPDATE...
LATEST WSR-88D DATA INDICATE HIGH-BASED SHOWERS DEVELOPING AND
MOVING EAST ACROSS OUR COUNTIES. ALTHOUGH WE STILL EXPECT THE MAIN
SHOWER AND THUNDERSTORM ACTIVITY TO BEGIN MAINLY THIS
AFTERNOON...DECIDED TO ADJUST POP AND WEATHER GRIDS FOR THIS
MORNING TO INCLUDE A SLIGHT CHANCE OF RAIN SHOWERS WITH ISOLATED
THUNDERSTORMS ACROSS THE BOARD THIS MORNING. RECENT ZONE PRODUCT
REFLECTS THESE CHANGES.

23/HUBER

PREV DISCUSSION... /ISSUED 625 AM CDT WED MAR 25 2009/

DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
WIDESPREAD MVFR CIGS ARE EXPECTED ACROSS THE SOUTHERN 2/3 OF WEST
CENTRAL TEXAS THROUGH 25/17Z. SCATTERED TSTMS WILL DEVELOP ACROSS
MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON. A FEW STORMS MAY BE
SEVERE. MAINLY VFR CONDITIONS ARE EXPECTED AFTER 25/17Z. WINDS WILL
BE SOUTH TO SOUTHEAST AT AROUND 10 KNOTS.

21

PREV DISCUSSION... /ISSUED 408 AM CDT WED MAR 25 2009/

SHORT TERM...

A WARM FRONT THIS MORNING WAS LOCATED FROM CENTRAL TEXAS TO THE
UPPER TEXAS COAST. TO THE SOUTH OF THE FRONT...DEWPOINTS WERE IN THE
MID 60S TO LOWER 70S. TO THE NORTH OF THE FRONT...DRY AIR WAS IN
PLACE ACROSS WEST CENTRAL TEXAS...WITH DEWPOINTS IN THE UPPER 20S TO
LOWER 30S. THE WARM FRONT WILL MOVE SLOWLY NORTH TODAY...AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS TEXAS. ALSO...THERE WILL BE A 300 MB
JET COUPLET OVER THE SOUTHERN PLAINS. THE WARM FRONT WILL BE NEAR
THE NORTHWEST HILL COUNTRY BY EARLY THIS AFTERNOON. THE COMBINATION
OF MAINLY ELEVATED INSTABILITY AND 0-6KM SHEAR OF 60 KNOTS WILL
RESULT IN A FEW SEVERE STORMS THIS AFTERNOON ACROSS THE NORTHWEST
HILL COUNTRY...HEARTLAND...CONCHO VALLEY AND NORTHERN EDWARDS
PLATEAU. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS. THE NORTHWEST HILL COUNTRY WILL HAVE THE BEST CHANCE
FOR SURFACE BASED STORMS...SO ISOLATED TORNADOES ARE POSSIBLE. TSTMS
WILL END BY EARLY THIS EVENING. A QUIET FORECAST FOR TONIGHT WITH
LOWS IN THE UPPER 40S TO MID 50S.

21

LONG TERM...

THE MAIN FORECAST CONCERN THIS MORNING WILL BE SENSIBLE WX OVER
WEST CENTRAL TX DURING THE DAY FRIDAY IN ASSOCIATION WITH A
POWERFUL UPPER LEVEL STORM SYSTEM.

AN ACTIVE CYCLONIC FLOW REGIME WILL PERSIST OVER THE WESTERN
2/3RDS OF THE NATION THRU THE END OF THE WEEK. AFTER A FAST MOVING
SHORTWAVE IMPULSE MOVES BY WEST CENTRAL TX TODAY...THERE WILL BE
ANOTHER MORE POWERFUL SYSTEM ORGANIZING OVER THE 4 CORNERS REGION.
THIS SYSTEM IS EXPECTED TO MOVE EAST ACROSS NORTHERN TX ON FRIDAY.

THURSDAY...IN ADVANCE OF THIS SYSTEM...A WEAK IMPULSE EMBEDDED
WITHIN THE SOUTHWEST FLOW ALOFT MAY ENHANCE WAA/ISENTROPIC LIFT
OVER SOUTH CENTRAL TX AND PRODUCE ELEVATED SHOWERS/STORMS OVER THE
NW HILL COUNTRY AND HEARTLAND THURSDAY MORNING. I HAVE THUS
INSERTED SOME SLGT CHC POPS FOR SHOWERS/STORMS IN THIS AREA. AFTER
THIS DEPARTS...MOSTLY SUNNY SKIES AND DRIER AIR WILL BE IN PLACE
WHICH SHOULD ALLOW TEMPS TO REACH THE 80S.

FRIDAY...A SOUTHWARD TREND IN THE FORECAST TRACK OF THE UPPER
SYSTEM IS EVIDENT IN THE 00Z RUNS OF THE GFS/ECMWF. THE 00Z UKMET
IS A BIT FARTHER NORTH. THE MEAN TRACK OF ALL THE GLOBAL MODELS
TAKE THE SYSTEM ROUGHLY ALONG THE RED RIVER VALLEY DURING THE DAY
FRIDAY. WITH THE FARTHER SOUTH TREND IN THE TRACK...SOME OF THE
WRAP-AROUND PRECIP MAY AFFECT PORTIONS OF THE NORTHERN BIG
COUNTRY. NEAR SURFACE TEMPERATURES COULD GET COLD ENOUGH FRIDAY
AFTERNOON FOR SNOW TO MIX IN BEFORE ENDING. NO ACCUMULATION IS
EXPECTED. SPEAKING OF TEMPERATURES...THE HIGHS WILL LIKELY BE IN
THE MORNING WITH FALLING TEMPS THRU THE DAY AS THE POLAR FRONT
PLOWS SOUTHEAST ACROSS THE REGION. WINDS WILL APPROACH WIND
ADVISORY CRITERIA ACROSS THE BIG COUNTRY BEHIND THE FRONT. STRONG
NORTHWEST WINDS COMBINED WITH FALLING TEMPS INTO THE 40S AND EVEN
30S ACROSS THE BIG COUNTRY WILL MAKE FRIDAY A CHILLY DAY INDEED.

WEEKEND...WARMING TREND IS EXPECTED OVER THE WEEKEND AS DRY
WEST NORTHWEST FLOW ALOFT PREVAILS IN THE WAKE OF THE POWERFUL
SYSTEM. INCREASING DOWNSLOPE FLOW OFF THE ROCKIES WILL BRING TEMPS
BACK TO NEAR 70 ON SATURDAY AND INTO THE UPPER 70S TO NEAR 80 ON
SUNDAY.

EARLY NEXT WEEK...THE GFS/ECMWF ARE IN BETTER AGREEMENT THIS MODEL
RUN AND FORECAST ANOTHER STRONG SYSTEM TO DIG INTO THE CENTRAL
ROCKIES AND MOVE EAST ACROSS THE CENTRAL PLAINS ON MONDAY. THIS
SYSTEM WILL TRACK MUCH FARTHER NORTH THAN THE FRIDAY SYSTEM. A DRY
PACIFIC FRONT WILL SWEEP THROUGH WEST CENTRAL TX AND RESULT IN A
SLIGHT COOL DOWN ACROSS MY NORTHERN COUNTIES.

THERE IS DISAGREEMENT AMONGST THE GFS/ECMWF TOWARD THE MIDDLE OF
NEXT WEEK. THE ECMWF SUGGESTS THAT THE BROAD WESTERN TROUGH WILL
SHIFT EAST INTO THE CENTRAL AND EASTERN CONUS...WHILE THE GFS
MAINTAINS THE CURRENT ACTIVE WESTERN LONGWAVE TROUGH REGIME.

LACY

FIRE WEATHER...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST
CENTRAL TEXAS THURSDAY DUE TO MINIMUM RELATIVE HUMIDITIES LESS THAN
15 PERCENT ACROSS MUCH OF THE AREA AND 20 FT SOUTHWEST WINDS OF 15
TO 18 MPH. ELEVATED FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE
SOUTHERN HALF OF WEST CENTRAL TEXAS. ALSO...A STRONG COLD FRONT WILL
MOVE ACROSS WEST CENTRAL TEXAS FRIDAY MORNING...LOWERING THE FIRE
DANGER SATURDAY AND SUNDAY.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 48  83  51  54  33 /  10  10  10  10  10
SAN ANGELO 	 49  84  58  59  34 /   0  10  10  10  10
JUNCTION 	 54  83  60  60  37 /   0  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Mar 25, 5:24 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
524 AM CDT WED MAR 25 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
524 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTH TO NEAR THE NORTHWEST HILL COUNTRY
THIS AFTERNOON...WITH A DRYLINE ACROSS THE WESTERN PART OF WEST CENTRAL
TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND
TRACK ACROSS THE REST OF THE AREA THROUGH EARLY EVENING. SOME
STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF A ALBANY TO
SAN ANGELO TO OZONA LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THURSDAY DUE TO VERY DRY AIR IN PLACE AND GUSTY SOUTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Local storm report, Mar 25, 12:39 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1239 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             2 E WALL                31.37N 100.27W
03/25/2009  E0.88 INCH       TOM GREEN          TX   PUBLIC

&&

08
Local storm report, Mar 25, 12:58 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1258 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             5 NNE SILVER VALLEY     32.02N 99.51W
03/25/2009  E0.75 INCH       COLEMAN            TX   PUBLIC

&&

08
Special weather statement, Mar 25, 1:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 PM CDT WED MAR 25 2009

TXZ073-251945-
CONCHO TX-
149 PM CDT WED MAR 25 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT FOR CONCHO
COUNTY...

AT 147 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 3 MILES NORTHWEST OF
EDEN TO THE ESOUTHWEST CORNER OF CONCHO COUNTY...MOVING EAST AT 25
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EDEN BY 150 PM CDT
  THE INTERSECTION OF US-83 AND RANCH ROAD 765 BY 155 PM CDT
  THE INTERSECTION OF US-87 AND RANCH ROAD 2134 BY 205 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Mar 25, 2:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
207 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             24 E SONORA             30.57N 100.24W
03/25/2009  E0.75 INCH       SUTTON             TX   AMATEUR RADIO

            PENNY TO NICKEL SIZE HAIL.

&&

08
Local storm report, Mar 25, 2:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
213 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             11 NNW ROOSEVELT        30.63N 100.13W
03/25/2009  E1.00 INCH       SUTTON             TX   AMATEUR RADIO

&&

08
Special weather statement, Mar 25, 2:19 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
219 PM CDT WED MAR 25 2009

TXZ073-154-252015-
CONCHO TX-MCCULLOCH TX-
219 PM CDT WED MAR 25 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR CONCHO
AND MCCULLOCH COUNTIES...

AT 217 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 5 MILES NORTHEAST OF
LOHN TO 10 MILES SOUTHWEST OF EDEN...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SALT GAP BY 235 PM CDT
  PEAR VALLEY BY 245 PM CDT
  LOHN BY 255 PM CDT
  FIFE AND WALDRIP BY 300 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 10:28 AM CDTTornado WarningSJTBrown, Callahan, Coleman32 min
Mar 25, 11:32 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green43 min
Mar 25, 11:45 AM CDTSevere Thunderstorm WarningSJTRunnels, Taylor45 min
Mar 25, 12:15 PM CDTSevere Thunderstorm WarningSJTRunnels45 min
Mar 25, 12:35 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green40 min
Mar 25, 1:34 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch41 min
Mar 25, 1:42 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Sutton48 min
Mar 25, 2:11 PM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green34 min
Mar 25, 2:31 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Sutton44 min
Mar 25, 3:04 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard41 min
Mar 25, 3:10 PM CDTSevere Thunderstorm WarningSJTMenard35 min
Mar 25, 3:15 PM CDTSevere Thunderstorm WarningSJTKimble15 min
Mar 25, 3:28 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard47 min
Mar 25, 3:42 PM CDTSevere Thunderstorm WarningSJTMason48 min
Mar 25, 3:49 PM CDTTornado WarningSJTMason26 min
Mar 25, 4:05 PM CDTSevere Thunderstorm WarningSJTKimble25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.